Alert archive / Oklahoma / Tornado Warnings in 2017
Tornado Warning 68, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 19, 2017, 10:22 PM CDT for Coal County, Oklahoma. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2017, 10:22 PM CDT (03:22 UTC)
- Expired
- May 19, 2017, 11:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Coal County, OK
The radar
The Norman radar (KTLX), 124 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 19, 3:26 PM CDT | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1629 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 189 m²/s²
- 0-3 km storm-relative helicity
- 338 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 20.6
The text
As transmitted.
870
WFUS54 KOUN 200322
TOROUN
OKC029-200400-
/O.NEW.KOUN.TO.W.0068.170520T0322Z-170520T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Norman OK
1022 PM CDT FRI MAY 19 2017
The National Weather Service in Norman has issued a
* Tornado Warning for...
Southwestern Coal County in southeastern Oklahoma...
* Until 1100 PM CDT
* At 1022 PM CDT, a severe thunderstorm capable of producing a
tornado was located near Clarita, moving northeast at 25 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Coalgate, Lehigh, Centrahoma, Olney, Clarita and Phillips.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a storm shelter, safe room or an interior
room on the lowest floor of a sturdy building. Avoid windows. If you
are outdoors, in a mobile home, or in a vehicle, move to the closest
substantial shelter and protect yourself from flying debris.
&&
LAT...LON 3443 9648 3455 9650 3466 9621 3443 9619
TIME...MOT...LOC 0322Z 239DEG 21KT 3447 9644
TORNADO...RADAR INDICATED
HAIL...1.75IN
$$
30What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 19, 6:54 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, May 19, 6:54 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion
National Weather Service Norman OK
654 PM CDT Fri May 19 2017
.AVIATION...
Strong to severe thunderstorms will continue across
western north Texas and southern Oklahoma through
at least the evening hours. Thunderstorms will mainly
impact LAW and SPS with IFR conditions possible in and
around thunderstorms.
A cold front over western Oklahoma will bring a wind shift to all
TAF sites by 6Z. Mainly VFR conditions are expected after 6-9Z at
all sites.
&&
.PREV DISCUSSION... /issued 319 PM CDT Fri May 19 2017/
DISCUSSION...
Strong to severe thunderstorms continue to develop across mainly
western north Texas this afternoon. Other widely scattered
showers and a few storms are developing mainly north of a cold
front in northwest Oklahoma. Anvil debris and other light
showers are keeping parts of central and southern Oklahoma
relatively cool this afternoon.
Part of an outflow boundary that pushed well into north Texas has
been lifting slowly northward this afternoon. This boundary may
lift slowly into far southern Oklahoma later this afternoon,
however, western north Texas convection may keep this boundary
just south of the Red River.
Overall the risk of strong to severe storms will continue into
the evening, perhaps overnight, before a cold front sweeps across
southern Oklahoma by early Saturday morning.
Will continue the current Flood Watch through early Saturday
morning. It does appear that western north Texas and southern
Oklahoma will have the best opportunity for widespread showers
and thunderstorms through late this evening/early Saturday
morning.
Overall most of the weekend will be dry with below average
temperatures.
Another trough will approach the southern Plains around Monday of
next week. This will bring another opportunity for showers and
thunderstorms, especially across southern Oklahoma and western
north Texas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 55 70 49 76 / 60 10 0 0
Hobart OK 51 72 48 78 / 40 0 0 0
Wichita Falls TX 57 74 51 81 / 80 10 0 0
Gage OK 46 67 46 77 / 20 0 0 10
Ponca City OK 53 67 45 75 / 50 10 0 0
Durant OK 65 75 53 80 / 90 50 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday morning for OKZ006>008-011>013-
017>020-023>032-037>048-050>052.
TX...Flood Watch through Saturday morning for TXZ085-086-088>090.
&&Hazardous weather outlook, May 19, 9:10 PM CDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 910 PM CDT Fri May 19 2017 OKZ004>048-050>052-TXZ083>090-201100- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 910 PM CDT Fri May 19 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .THUNDERSTORMS... There is a slight risk of severe thunderstorms through early Saturday morning. LOCATION... The slight risk area is generally along and southeast of a line from Shawnee to Duncan and Wichita Falls. TIMING... Through 2 am Saturday. IMPACTS... Hail up to the size of golf balls, winds to 80 mph will be possible with the strongest storms, with the highest chances in the slight risk area. A few tornadoes are possible across southeast Oklahoma. Very heavy rainfall will also result in flash flooding across south central and southeast Oklahoma. DISCUSSION... Numerous showers and thunderstorms will continue to move across south central and southeast Oklahoma and part of western north Texas through early Saturday morning. A cold front will move across the area overnight, ending the risk of severe thunderstorms. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel should be available for severe weather operations. .Flooding... Widespread heavy rainfall will be possible through tonight, especially across south central and southeast Oklahoma. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .THUNDERSTORMS... Isolated thunderstorms will be possible in southeastern Oklahoma Saturday morning before moving out of the area. There will be chances of thunderstorms again Sunday night through Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, May 19, 9:38 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
938 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM TORNADO 2 NW TISHOMINGO 34.26N 96.70W
05/19/2017 JOHNSTON OK BROADCAST MEDIA
&&
MADLocal storm report, May 19, 9:47 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
947 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM FLASH FLOOD 4 SE LITTLE 35.30N 96.62W
05/19/2017 SEMINOLE OK EMERGENCY MNGR
COUNTY ROAD EW1180 WASHED OUT AT 1/4 MILE
EAST OF NS 3590.
&&
MADLocal storm report, May 19, 9:51 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
951 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM TORNADO 5 E REAGAN 34.36N 96.64W
05/19/2017 JOHNSTON OK EMERGENCY MNGR
&&
MADSpecial weather statement, May 19, 9:57 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
957 PM CDT FRI MAY 19 2017
OKZ039-045-046-TXZ090-200330-
Stephens OK-Carter OK-Jefferson OK-Clay TX-
957 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR south central Stephens...
southwestern Carter...Jefferson and northeastern Clay Counties Until
1030 PM CDT...
AT 955 PM CDT, a strong thunderstorm was located near Ryan, moving
northeast at 50 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Waurika, Ringling, Ryan, Terral, Loco, Addington, Sugden, Oscar and
Cornish.
LAT...LON 3387 9791 3396 9805 3402 9808 3439 9790
3432 9766 3417 9749
TIME...MOT...LOC 0255Z 216DEG 44KT 3399 9797
KURTZLocal storm report, May 19, 10:09 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1009 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM FLASH FLOOD REAGAN 34.35N 96.72W
05/19/2017 JOHNSTON OK EMERGENCY MNGR
ROADS FLOODED JUST SOUTH OF REAGAN.
&&
MADLocal storm report, May 19, 10:17 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1017 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1017 PM FLASH FLOOD DAVIS 34.50N 97.12W
05/19/2017 MURRAY OK BROADCAST MEDIA
VIDEO OF FLOODED ROADWAYS.
&&
MADThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:10 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Murray | 50 min |
| May 19, 7:11 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Lincoln, Pontotoc, Pottawatomie, Seminole | 64 min |
| May 19, 7:23 PM CDT | Tornado Warning | OUN | Carter, Murray | 37 min |
| May 19, 7:38 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Murray | 4 hr |
| May 19, 7:49 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 22 hr |
| May 19, 7:51 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson, Stephens | 39 min |
| May 19, 7:54 PM CDT | Flash Flood Warning | OUN | Garvin, Pontotoc | 3 hr |
| May 19, 7:54 PM CDT | Tornado Warning | OUN | Johnston, Murray | 36 min |
| May 19, 8:03 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 27 min |
| May 19, 8:08 PM CDT | Flash Flood Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 3 hr |
| May 19, 8:10 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 80 min |
| May 19, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Murray | 32 min |
| May 19, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, Murray, Pontotoc | 47 min |
| May 19, 8:38 PM CDT | Flash Flood Warning | OUN | Carter, Cotton, Jefferson, Stephens | 3 hr |
| May 19, 8:42 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Johnston, Pontotoc | 48 min |
| May 19, 8:44 PM CDT | Flash Flood Warning | OUN | Atoka, Carter, Coal, Hughes, Johnston, Murray and 2 more | 6 hr |
| May 19, 8:48 PM CDT | Tornado Warning | OUN | Johnston | 27 min |
| May 19, 9:09 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall, Murray, Pontotoc | 51 min |
| May 19, 9:10 PM CDT | River Flood Warning | OUN | Cotton | 35 hr |
| May 19, 9:10 PM CDT | River Flood Warning | OUN | Jefferson | 29 hr |
| May 19, 9:20 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 85 min |
| May 19, 9:24 PM CDT | Flash Flood Warning | OUN | Carter, Johnston, Marshall | 3 hr |
| May 19, 9:25 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Johnston, Marshall, Pontotoc | 80 min |
| May 19, 9:28 PM CDT | Tornado Warning | OUN | Johnston | 32 min |
| May 19, 9:43 PM CDT | Flash Flood Warning | OUN | Garvin, Stephens | 3 hr |
| May 19, 9:43 PM CDT | Flash Flood Warning | OUN | Cotton | 3 hr |
| May 19, 9:44 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Marshall, Murray, Pontotoc | 61 min |
| May 19, 9:57 PM CDT | Special Weather Statement | OUN | Jefferson | 33 min |
| May 19, 9:58 PM CDT | Tornado Warning | OUN | Coal, Johnston, Pontotoc | 32 min |
| May 19, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 48 min |
| May 19, 10:17 PM CDT | Tornado Warning | OUN | Carter, Jefferson | 28 min |
| May 19, 10:34 PM CDT | Flash Flood Warning | OUN | Bryan, Johnston, Marshall | 116 min |
| May 19, 10:34 PM CDT | River Flood Warning | OUN | Comanche, Cotton | 11 hr |
| May 19, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes, Johnston, Marshall, Pontotoc | 96 min |
| May 19, 10:39 PM CDT | Tornado Warning | OUN | Carter | 14 min |
| May 19, 10:51 PM CDT | Flash Flood Warning | OUN | Carter, Johnston, Murray | 3 hr |
| May 19, 10:55 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Murray, Pontotoc | 35 min |
| May 19, 10:56 PM CDT | River Flood Warning | OUN | Hughes, Seminole | 58 hr |
| May 19, 10:58 PM CDT | Tornado Warning | OUN | Murray, Pontotoc | 20 min |
| May 19, 11:04 PM CDT | Flash Flood Warning | OUN | Garvin, Pontotoc | 3 hr |
| May 19, 11:13 PM CDT | Flash Flood Warning | OUN | Hughes, Pontotoc, Pottawatomie, Seminole | 3 hr |
| May 19, 11:25 PM CDT | Tornado Warning | OUN | Atoka, Coal | 35 min |
| May 19, 11:28 PM CDT | Flash Flood Warning | OUN | Carter, Garvin, Murray | 3 hr |
| May 19, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Johnston, Murray, Pontotoc | 34 min |
| May 19, 11:29 PM CDT | Tornado Warning | OUN | Coal, Johnston, Pontotoc | 15 min |
| May 19, 11:42 PM CDT | Areal Flood Warning | OUN | Carter, Comanche, Cotton, Jefferson, Stephens | 6 hr |
| May 19, 11:49 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Marshall | 26 min |
| May 20, 12:08 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 82 min |
| May 20, 12:23 AM CDT | Tornado Warning | OUN | Bryan | 37 min |
| May 20, 12:29 AM CDT | Areal Flood Warning | OUN | Garvin, Stephens | 5 hr |
| May 20, 12:29 AM CDT | Flash Flood Warning | OUN | Bryan, Carter, Johnston, Marshall | 3 hr |
| May 20, 12:53 AM CDT | Tornado Warning | OUN | Atoka, Bryan | 12 min |
| May 20, 1:20 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Coal, Johnston | 3 hr |
| May 20, 1:28 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan | 51 min |
| May 20, 1:42 AM CDT | Areal Flood Warning | OUN | Carter, Garvin, Hughes, Murray, Pontotoc, Pottawatomie and 1 more | 4 hr |
| May 20, 1:50 AM CDT | Flash Flood Warning | OUN | Atoka, Bryan, Coal, Johnston | 3 hr |
| May 20, 2:11 AM CDT | River Flood Warning | OUN | Carter, Garvin, Murray | 18 hr |
| May 20, 2:40 AM CDT | Areal Flood Warning | OUN | Atoka, Bryan, Coal, Hughes, Johnston, Marshall and 2 more | 3 hr |
| May 20, 4:42 AM CDT | Areal Flood Warning | OUN | Atoka, Bryan, Coal, Johnston | 3 hr |
| May 20, 5:40 AM CDT | Areal Flood Warning | OUN | Carter, Comanche, Cotton, Garvin, Jefferson, Murray and 1 more | 9 hr |
| May 20, 5:43 AM CDT | Areal Flood Warning | OUN | Coal, Hughes, Johnston, Marshall, Pontotoc, Pottawatomie and 1 more | 9 hr |
| May 20, 7:57 AM CDT | Areal Flood Warning | OUN | Atoka, Bryan | 7 hr |
| May 20, 8:58 AM CDT | River Flood Warning | OUN | Carter, Johnston, Murray | 35 hr |
| May 20, 10:00 AM CDT | River Flood Warning | OUN | Bryan | 29 hr |
| May 20, 10:02 AM CDT | River Flood Warning | OUN | Atoka | 5 days |
Nearby
Tornado Warnings in Oklahoma, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.